Skip to main content

Research Repository

Advanced Search

The Generic Approximation Lemma

Hutton, Graham; Gibbons, Jeremy

Authors

Jeremy Gibbons



Abstract

The approximation lemma is a simplification of the well-known take lemma, and is used to prove properties of programs that produce lists of values. We show how the approximation lemma, unlike the take lemma, can naturally be generalised from lists to a large class of datatypes, and present a generic approximation lemma that is parametric in the datatype to which it applies. As a useful by-product, we find that generalising the approximation lemma in this way also simplifies its proof.

Citation

Hutton, G., & Gibbons, J. (2001). The Generic Approximation Lemma. Information Processing Letters, 79(4),

Journal Article Type Article
Publication Date Aug 1, 2001
Deposit Date Oct 26, 2005
Publicly Available Date Oct 9, 2007
Journal Information Processing Letters
Print ISSN 0020-0190
Publisher Elsevier
Peer Reviewed Peer Reviewed
Volume 79
Issue 4
Public URL http://eprints.nottingham.ac.uk/id/eprint/225
Copyright Statement Copyright information regarding this work can be found at the following address: http://eprints.nottingham.ac.uk/end_user_agreement.pdf

Files


approx.pdf (107 Kb)
PDF

Copyright Statement
Copyright information regarding this work can be found at the following address: http://eprints.nottingham.ac.uk/end_user_agreement.pdf





You might also like



Downloadable Citations